Tornadoes · United States · Missouri · 2006
F0 tornado, La Monte to Otterville, Missouri, March 12, 2006
From La Monte to Otterville, this F0 tornado ran 28.0 miles across Pettis and Cooper counties on March 12, 2006, touching down at 3:49 PM CST and reaching 150 yards wide. It killed nobody, and did $10,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F0
- Date
- March 12, 2006
- Touchdown
- 3:49 PM CST (21:49 UTC)
- Path length
- 28.0 miles (45.1 km)
- Path width
- 150 yards (137 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Counties
- Pettis and Cooper counties
- Touchdown point
- 38.820, -93.380
- Lift-off point
- 39.000, -92.920
- Record number
- 94
What the Weather Service recorded
F0 tornado touched down at 1549 CST 4 miles northeast of La Monte and traveled northeast over rural areas...with damage only to trees. The tornado crossed into Cooper county 2 miles northeast of Postal at 1604 CST.
F0 tornado crossed from Pettis county into Cooper county at 1604 CST...3 miles south-southwest of Blackwater. The tornado moved northeast over rural areas...and dissipated 4 miles east-northeast of Blackwater at 1617 CST. The tornado crossed Interstate 70 near mile marker 88 and blew over a tractor trailer. This closed the west bound lanes of I-70 for a time.
Brief tornado touchdown noted on PSDA aerial survey. Only some tree damage observed.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a High Risk, with a 0.30 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:04 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the tornado touched down at Mar 12, 3:40 PM CST, 9 minutes earlier.
Area forecast discussion, Mar 12, 3:40 PM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 340 PM CST SUN MAR 12 2006 .DISCUSSION... SEVERE WEATHER ONGOING AT THIS TIME. AS SURFACE LOW EXITS THIS EVENING...SO WILL THE THUNDERSTORMS. HAVE TAPERED OFF POPS FROM WEST TO EAST DURING THE EVENING. IF DRYLINE DOES NOT IGNITE IN SOUTHEAST KANSAS IN THE CU FIELDS THIS AFTERNOON...MAY BE ABLE TO TAKE TSRA OUT OF FORECAST A BIT EARLIER. SEEING WINDS SHIFTING MORE TO THE SOUTHWEST...AND DEWPOINT DEPRESSION INCREASING. IF DRYLINE LIGHTS UP...SHOULD BE IN THE NEXT 2 HOURS. PRECIP WILL WRAP AROUND THE BACK SIDE OF THE LOW OVERNIGHT...BUT NOT EXPECTING MUCH IN THE WAY OF PRECIP WITH THAT EXCEPT POSSIBLY IN EXTREME NORTHERN MO. HAVE JUST SLIGHT CHANCE POPS IN THAT AREA. WE SHOULD SEE AN EXTENSIVE STRATUS DECK HOWEVER. TEMPERATURES BEHIND THE COLD FRONT ARE MUCH COOLER...WITH LOWS TONIGHT IN THE MID 30S IN NORTHWEST MO. SHOULD SEE A LARGE TEMP GRADIENT DOWN TO CENTRAL MO. ON MONDAY...WITH THE STRATUS DECK...THE DIURNAL RANGE SHOULD ONLY BE ABOUT 10 DEG WITH A BREEZY NORTHWEST WIND. SURFACE HIGH IS IN PLACE ACROSS THE AREA ON TUESDAY WITH TEMPERATURES REBOUNDING ONLY SLIGHTLY. BY WEDNESDAY...WE SEE ANOTHER LOW DEVELOP ON THE WESTERN HIGH PLAINS. HAVE INTRODUCED PRECIP FOR WEDNESDAY NIGHT. THE GULF MOISTURE LOOKS TO BE ABLE TO GET HERE...AND MAY NEED TO BRING POPS INTO WED AFTERNOON. GFS SOUNDINGS SHOW SOME ELEVATED INSTABILITY POSSIBLE...BUT HAVE LEFT THUNDER OUT FOR NOW. HIGH PRESSURE ACROSS MOST OF THE REGION THROUGH THE REST OF THE WEEK. MID RANGE MODELS SHOWING SOME SIGNAL FOR ANOTHER FRONT TO GO THROUGH NEXT SUNDAY. HAVE PUT IN SLIGHT CHANCES THUS FAR. 27 && .PREV DISCUSSION... 415 AM SUN... COMPLEX WEATHER SCENARIO IS UNFOLDING TODAY WITH THE MAKINGS FOR A SEVERE WEATHER OUTBREAK ACROSS PORTIONS OF THE FORECAST AREA. A VIGOROUS MID/UPPER LEVEL TROUGH WILL TRACK ACROSS THE CENTRAL PLAINS AND HEAD TOWARD NORTHWEST MISSOURI THIS AFTERNOON. MEANWHILE...AT THE SURFACE A WARM FRONT WILL SURGE NORTHWARD THROUGH CENTRAL MISSOURI FROM ITS CURRENT LOCATION OVER SOUTHERN MISSOURI. A DRY LINE WILL ALSO HEAD EAST FROM EASTERN KANSAS DURING THE AFTERNOON. STRONG DIFFLUENCE WILL DEVELOP ALOFT IN RESPONSE TO A 140KT+ UPPER JET. CURRENTLY A FEW RADAR ECHOES HAVE BEEN NOTED OVER THE SOUTHEAST PORTION OF THE FORECAST AREA...IN ASSOCIATION WITH INCREASING MID LEVEL ISENTROPIC LIFT. HAVE INCLUDED A LOW END CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING AS THE AREA OF ISENTROPIC LIFT SPREADS NORTHWARD. ATTENTION THEN TURNS TO CONVECTIVE INITIATION THIS AFTERNOON. AM ANTICIPATING AN AREA OF CONVECTION TO DEVELOP FROM THE WARM FRONT AND SOUTH ALONG THE LEADING EDGE OF THE ADVANCING DRYLINE BEGINNING IN THE EARLY AFTERNOON. MANY FAVORABLE SEVERE WEATHER PARAMETERS ARE FORECAST TO BE IN PLACE SO IT SHOULDNT TAKE LONG FOR STORMS TO BECOME SEVERE ONCE THEY DEVELOP. THERE IS A DEFINITE LARGE HAIL AND DAMAGING WIND THREAT WITH THE ANTICIPATED SUPERCELLULAR STORMS...AND A TORNADIC THREAT ESPECIALLY NEAR THE WARM FRONT WHERE LOW LEVEL WINDS WILL BE MORE BACKED AND EHI VALUES REACH THE 3 TO 4 RANGE. MAIN NEGATIVE FACTOR THE STORMS MUST OVERCOME IS THE EXCEPTIONAL SHEAR MAGNITUDE...WHICH IS PROGGED TO BE IN EXCESS OF 80 KNOTS FROM 0-6KM ACROSS NORTHERN MISSOURI. THE MOVEMENT OF THE WARM FRONT THIS MORNING WILL WARRANT WATCHING...AS ANY SLOWER MOVEMENT THAN PROGGED BY THE EARLIER MODEL RUNS WOULD SHIFT THE SEVERE/TORNADIC THREAT FURTHER SOUTH THAN NORTHERN MISSOURI. STORMS ARE THEN ANTICIPATED TO DEVELOP INTO A SQUALL LINE THAT WILL TRACK EAST/NORTHEAST ACROSS THE REMAINDER OF THE FORECAST AREA THIS EVENING. THE TRAILING COLD FRONT WILL SWING ACROSS THE FORECAST AREA AFTER MIDNIGHT AND INTO THE EARLY MORNING HOURS MONDAY. CANT RULE OUT SOME LIGHT PRECIPITATION ON THE BACKSIDE OF THE DEPARTING SYSTEM...MAINLY OVER NORTHER MISSOURI MONDAY. OTHERWISE...TEMPERATURES WILL COOL SIGNIFICANTLY TONIGHT AND ACTUALLY HEAD BACK TOWARD NORMAL FOR THE FIRST PART OF THE WORK WEEK. STOFLET && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
Hazardous weather outlook, Mar 12, 12:56 PM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1256 PM CST SUN MAR 12 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1256 PM CST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER EXPLOSIVE ROUND OF SEVERE WEATHER WILL COME THROUGH THIS AFTERNOON. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE LONG- TRACKED TORNADOES...DAMAGING WINDS...AND LARGE HAIL INTO THE EVENING HOURS. THESE STORMS ARE FIRING ALONG A DRY LINE THAT IS LOCATED IN EAST CENTRAL KANSAS. ONCE THE STORMS DEVELOP...THEY WILL QUICKLY BECOME SUPERCELLULAR AND MOVE INTO MISSOURI. THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. SIGNIFICANT SEVERE WEATHER...INCLUDING THE POSSIBILITY OF DESTRUCTIVE TORNADOES...IS EXPECTED TO DEVELOP. PERSONS ARE URGED TO BE READY TO REACT QUICKLY SHOULD A WARNING BE ISSUED FOR YOUR AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED ACROSS THE OUTLOOK AREA THROUGH THE EVENING. 27
In the hours before
Local storm report, Mar 12, 3:26 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
326 PM CST SUN MAR 12 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 1 N WARRENSBURG 38.78N 93.75W
03/12/2006 M1.00 INCH JOHNSON MO AMATEUR RADIO
&&
21Local storm report, Mar 12, 3:28 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
328 PM CST SUN MAR 12 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 10 W CLINTON 38.38N 93.95W
03/12/2006 E1.75 INCHES HENRY MO EMERGENCY MNGR
GOLFBALL
&&
KOCHLocal storm report, Mar 12, 3:38 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
338 PM CST SUN MAR 12 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0327 PM FUNNEL CLOUD 6 W (SZL)WHITEMAN AFB 38.72N 93.66W
03/12/2006 JOHNSON MO OTHER FEDERAL
FUNNEL CLOUD 6 MILES WEST OF AIR FORCE BASE
&&
GALocal storm report, Mar 12, 3:44 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
344 PM CST SUN MAR 12 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 4 W ADRIAN 38.40N 94.42W
03/12/2006 BATES MO LAW ENFORCEMENT
POWER POLES SNAPPED 10 FT ABOVE GROUND AT HWY 18 & CO RD
FF. POSSIBLE TORNADO
0322 PM TSTM WND DMG 1 N WARRENSBURG 38.78N 93.75W
03/12/2006 JOHNSON MO AMATEUR RADIO
HIGHWAY SIGNS DOWN. TIME ESTIMATED
&&
21Local storm report, Mar 12, 3:46 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
346 PM CST SUN MAR 12 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL CHILLICOTHE 39.80N 93.55W
03/12/2006 E0.88 INCHES LIVINGSTON MO AMATEUR RADIO
NICKEL HAIL
&&
KOCHLocal storm report, Mar 12, 3:49 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
349 PM CST SUN MAR 12 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL CALHOUN 38.47N 93.63W
03/12/2006 E0.88 INCHES HENRY MO AMATEUR RADIO
&&
GAThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Topeka, KS (KTOP), 12:00Z
9.8 hours before the tornado, 216 km from the path. March 12, 2006.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -120999 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 622 m²/s²
- 0-3 km storm-relative helicity
- 826 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
- 0-3 km lapse rate
- 2.4 K/km
Topeka, KS (KTOP), 00:00Z
2.2 hours after it, 216 km from the path. March 13, 2006.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -41 J/kg
- Surface CAPE
- 2217 J/kg
- Mixed-layer LCL
- 3122 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
- 0-3 km lapse rate
- 8.8 K/km
The surface observations
Sedalia (DMO), 23 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Pleasant Hill radar (KEAX), 97 km away, was scanning. The volume nearest the touchdown began at 21:50 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2006 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of March 12, 2006
54 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 12 | 12:41 AM CST | F0 | Fulton, AR | 1.5 | 25 | |||
| March 12 | 5:31 AM CST | F0 | Massac, IL | 0.9 | 50 | $50,000 | ||
| March 12 | 8:20 AM CST | F0 | Leavenworth, KS | 1.0 | 50 | $10,000 | ||
| March 12 | 9:12 AM CST | F1 | Jackson, MO | 17.0 | 150 | $40,000 | ||
| March 12 | 9:44 AM CST | F0 | Carroll, MO | 9.6 | 100 | $250,000 | ||
| March 12 | 10:46 AM CST | F0 | Randolph, MO | 10.5 | 75 | |||
| March 12 | 10:57 AM CST | F0 | Monroe, MO | 0.1 | 50 | |||
| March 12 | 11:25 AM CST | F0 | Ralls, MO | 0.2 | 50 | |||
| March 12 | 2:20 PM CST | F0 | Linn, KS to MO | 16.4 | 220 | $400,000 | ||
| March 12 | 3:50 PM CST | F1 | Henry, MO | 13.0 | 150 | $100,000 | ||
| March 12 | 4:12 PM CST | F2 | Pettis, MO | 11.2 | 500 | 1 | 6 | $2.5 million |
| March 12 | 4:25 PM CST | F1 | Morgan, MO | 1.0 | 250 | $10,000 | ||
| March 12 | 4:30 PM CST | F0 | Cooper, MO | 1.0 | 75 | |||
| March 12 | 4:33 PM CST | F0 | Howard, MO | 3.0 | 75 | |||
| March 12 | 5:25 PM CST | F0 | Audrain, MO | 6.0 | 75 | |||
| March 12 | 6:24 PM CST | F0 | Pike, MO | 1.0 | 50 | |||
| March 12 | 6:25 PM CST | F1 | Pike, MO | 5.0 | 125 | |||
| March 12 | 7:04 PM CST | F2 | Calhoun, IL | 67.0 | 880 | 20 | ||
| March 12 | 7:20 PM CST | F1 | Greene, IL | 3.5 | 100 | 2 | ||
| March 12 | 7:25 PM CST | F1 | Greene, IL | 11.8 | 75 | |||
| March 12 | 7:51 PM CST | F0 | Johnson, MO | 8.8 | 100 | |||
| March 12 | 7:52 PM CST | F2 | Bates, MO | 26.0 | 450 | 1 | 13 | $580,000 |
| March 12 | 7:58 PM CST | F1 | Morgan, IL | 12.0 | 440 | |||
| March 12 | 8:07 PM CST | F2 | Pettis, MO | 20.0 | 150 | 6 | $3.0 million | |
| March 12 | 8:24 PM CST | F2 | Sangamon, IL | 4.0 | 400 | |||
| March 12 | 8:28 PM CST | F3 | Saline, MO | 35.0 | 350 | $530,000 | ||
| March 12 | 8:32 PM CST | F2 | Sangamon, IL | 12.5 | 200 | 4 | ||
| March 12 | 8:38 PM CST | F0 | Saline, MO | 6.4 | 100 | |||
| March 12 | 8:40 PM CST | F2 | Johnson, MO | 12.8 | 200 | 4 | $2.0 million | |
| March 12 | 8:47 PM CST | F2 | Vernon, MO | 38.0 | 300 | 1 | 7 | $1.6 million |
| March 12 | 8:57 PM CST | F2 | Logan, IL | 2.5 | 400 | |||
| March 12 | 9:00 PM CST | F2 | Logan, IL | 3.5 | 200 | |||
| March 12 | 9:02 PM CST | F0 | Scotland, MO | 6.0 | 8 | $10,000 | ||
| March 12 | 9:03 PM CST | F1 | Macon, IL | 10.0 | 400 | |||
| March 12 | 9:09 PM CST | F3 | Cherokee, OK | 29.0 | 440 | 8 | $3.0 million | |
| March 12 | 9:16 PM CST | F1 | Macon, IL | 8.0 | 600 | |||
| March 12 | 9:18 PM CST | F3 | Randolph, MO | 19.7 | 300 | 4 | 26 | $5.0 million |
| March 12 | 9:18 PM CST | F0 | Barton, MO | 57.0 | 50 | |||
| March 12 | 9:25 PM CST | F1 | Newton, MO | 7.0 | 75 | 1 | $200,000 | |
| March 12 | 9:36 PM CST | F0 | Newton, MO | 0.1 | 15 | $10,000 | ||
| March 12 | 9:37 PM CST | F3 | Delaware, OK to AR | 25.0 | 700 | 12 | $5.8 million | |
| March 12 | 9:43 PM CST | F4 | Monroe City tornado, MO | 29.0 | 500 | |||
| March 12 | 10:11 PM CST | F2 | Benton, AR | 8.0 | 250 | $10 million | ||
| March 12 | 10:15 PM CST | F3 | Lawrence, MO | 42.0 | 250 | 1 | 8 | $56 million |
| March 12 | 10:17 PM CST | F3 | Hickory, MO | 17.0 | 200 | 19 | $1.0 million | |
| March 12 | 10:20 PM CST | F2 | Morgan, MO | 6.0 | 100 | 5 | $850,000 | |
| March 12 | 10:50 PM CST | F1 | Carroll, AR to MO | 8.0 | 200 | $40,000 | ||
| March 12 | 10:56 PM CST | F0 | Ford, IL | 2.0 | 30 | |||
| March 12 | 11:03 PM CST | F2 | Webster, MO | 7.0 | 150 | 13 | $700,000 | |
| March 12 | 11:15 PM CST | F3 | Webster, MO | 32.0 | 200 | $530,000 | ||
| March 12 | 11:25 PM CST | F0 | Benton, MO | 3.0 | 20 | $50,000 | ||
| March 12 | 11:30 PM CST | F1 | Osage, MO | 14.0 | 150 | |||
| March 12 | 11:31 PM CST | F0 | Morgan, MO | 6.0 | 100 | |||
| March 12 | 11:43 PM CST | F0 | Callaway, MO | 6.2 | 200 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.